Cipro and Levaquin Achilles Tendon Rupture Lawsuits
The antibiotics Cipro and Levaquin have been associated with an increased risk of tendon ruptures, particularly involving the Achilles tendon. Despite a disturbing number of reports of problems, the manufacturers have failed to adequately warn about the risk of tendon damage and many users have not been made aware that they should immediately report any early signals of tendon pain.
>>INFORMATION: Levaquin Achilles Tendon Rupture Lawsuits
The FDA has received hundreds of reports of tendon ruptures, tendonitis and other severe forms of tendon damage after using fluoroquinolones, a class of antibioitics which Levaquin and Cipro are a part of. About 60% of the reported tendon ruptures followed the use of Levaquin and the most frequently ruptured tendon was the Achilles tendon.
Also known as the calcaneal tendon or tendocalcaneus, the Achilles tendon attaches the calf to the heel bone. An Achilles tendon rupture is a very painful injury and it often requires surgery to reattach the tendon to its normal position. Months of rehabilitation and therapy are often necessary to regain use of the ankle, and it is not uncommon for there to be ongoing tendon problems and pain even after a repair.
The lawyers at Saiontz & Kirk, P.A. are reviewing potential Levaquin and Cipro Achilles tendon rupture lawsuits. Although most of the people who have contacted our office after suffering tendon problems took either Levaquin (levoflaxacin) or Cipro (ciprofloxacin), tendon damage has also been associated with the use of other similar antibiotics, such as:
- Penetrex (enoxacin)
- Tequin (gatifloxacin)
- Maxaquin (moxifloxacin)
- Noroxin (norfloxacin)
- Floxin (Ofloxacin)
If you, a friend or family member suffered an Achilles tendon rupture or other tendon damage after taking Levaquin or one of the other fluoroquinolone antibiotics, request a free consultation and claim evaluation.